MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC PORTEX OXYGEN/AEROSOL ADAPTERS AND CONNECTORS; CONNECTOR, AIRWAY (EXTENSION)

SMITHS MEDICAL ASD, INC PORTEX OXYGEN/AEROSOL ADAPTERS AND CONNECTORS; CONNECTOR, AIRWAY (EXTENSION)
Model Number 66-1991
Medical Device Problem Codes Disconnection (1171); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a bronchoscopy procedure, the blue top of the elbow separated from the elbow.When the separation occurred it caused the et tube to be pulled out of the patient.An urgent re-intubation of a new et tube was performed without any complications.The patient was reported to be doing well after this intervention was taken.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a bronchoscopy procedure, the blue top of the elbow separated from the elbow.When the separation occurred it caused the et tube to be pulled out of the patient.An urgent re-intubation of a new et tube was performed without any complications.The patient was reported to be doing well after this intervention was taken.It was further reported that after further discussions with the respiratory techs, the reporter believed that the issues could have been attributed to user error.The reporter stated that a therapeutic bronchoscopy scope was used in a small trach, and when it became lodged in the trach, everything came apart".

Brand Name
PORTEX OXYGEN/AEROSOL ADAPTERS AND CONNECTORS
Common Device Name
CONNECTOR, AIRWAY (EXTENSION)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8597252
Report Number3012307300-2019-02544
Device Sequence Number14001288
Product Code BZA
UDI-Device Identifier10788942619913
UDI-Public10788942619913
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
107889426199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2023
Device Model Number66-1991
Device Catalogue Number66-1991
Device Lot Number3671388
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1